Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1973, Volume 41, Issue 3

Risk Aversion and Demand Functions<455:RAADF>2.0.CO;2-7
p. 455-465

Robert Deschamps

The purpose of this paper is to investigate the relationship between the risk aversion function and the demand functions. Two hypotheses about risk aversion are studied: risk aversion independent of prices, and risk aversion constant on each indifference locus. The implications of these hypotheses for the utility and demand functions are then considered; in addition, the derivation of the risk aversion function from the demand functions is examined. The cases of constant (absolute and relative) risk aversion, and the problems raised by the choice of numeraire, are also dealt with.

Log In To View Full Content